Alert archive / California / Wind Advisories in 2016

Wind Advisory 14, NWS Sacramento, CA

March 12, 2016

NWS Sacramento, CA issued this wind advisory at Mar 12, 2016, 8:44 PM PST. It took effect at Mar 13, 2016, 8:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 8:44 PM PST (04:44 UTC)
In effect from
Mar 13, 2016, 8:00 AM PDT
Expired
Mar 13, 2016, 10:40 PM PDT
In force
15 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

530 
WWUS76 KSTO 130444
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
844 PM PST SAT MAR 12 2016

...MORE WINDY CONDITIONS IN THE CENTRAL VALLEY ON SUNDAY...

.BREEZY SOUTHERLY WINDS WILL CONTINUE IN THE NORTHERN SACRAMENTO
VALLEY OVERNIGHT...AND WILL STRENGTHEN SUNDAY MORNING. STRONG
SOUTHERLY WINDS WILL THEN WORK SOUTHWARD INTO THE SOUTHERN
SACRAMENTO VALLEY AND DELTA AREAS BY LATE MORNING AND AFTERNOON. 
ANOTHER STRONG PACIFIC WILL BE RESPONSIBLE FOR THE STRONG WINDS
AS IT MOVES ACROSS THE REGION DURING THE DAY.

CAZ015-140100-
/O.NEW.KSTO.WI.Y.0014.160313T1500Z-160314T0100Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
844 PM PST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PDT SUNDAY. 

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH. 

* TIMING...BREEZY SOUTHERLY WINDS OVERNIGHT...INCREASING SUNDAY
  MORNING AND AFTERNOON.

* IMPACTS...POSSIBLE TREE DAMAGE AND POWER OUTAGES...DAMAGE TO
  LIGHT-WEIGHT STRUCTURES...DIFFICULT DRIVING CONDITIONS.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR HIGHER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ016>018-140100-
/O.NEW.KSTO.WI.Y.0014.160313T1800Z-160314T0100Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN 
844 PM PST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM PDT SUNDAY. 

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 
  45 MPH.

* TIMING...SOUTHERLY WINDS INCREASING LATE SUNDAY MORNING AND
  AFTERNOON.

* IMPACTS...POSSIBLE TREE DAMAGE AND POWER OUTAGES...DAMAGE TO
  LIGHT-WEIGHT STRUCTURES...DIFFICULT DRIVING CONDITIONS.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR HIGHER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
362 
WWUS76 KSTO 140102
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
602 PM PDT SUN MAR 13 2016

...MORE WINDY CONDITIONS IN THE CENTRAL VALLEY ON SUNDAY...

.BREEZY SOUTHERLY WINDS WILL CONTINUE IN THE NORTHERN SACRAMENTO
VALLEY OVERNIGHT...AND WILL STRENGTHEN SUNDAY MORNING. STRONG
SOUTHERLY WINDS WILL THEN WORK SOUTHWARD INTO THE SOUTHERN
SACRAMENTO VALLEY AND DELTA AREAS BY LATE MORNING AND AFTERNOON.
ANOTHER STRONG PACIFIC WILL BE RESPONSIBLE FOR THE STRONG WINDS
AS IT MOVES ACROSS THE REGION DURING THE DAY.

CAZ016>018-140215-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-160314T0100Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN 
602 PM PDT SUN MAR 13 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...AND
DELTA AREA. 

ALTHOUGH SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY LEVELS IT
WILL CONTINUE TO BE BREEZY THIS EVENING. SOUTHERLY WINDS 15 TO 25
MPH WITH GUSTS TO 30 MPH ARE EXPECTED THROUGH EARLY EVENING.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015-140700-
/O.EXT.KSTO.WI.Y.0014.000000T0000Z-160314T0700Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
602 PM PDT SUN MAR 13 2016

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 40 MPH

* TIMING...SOUTHERLY WINDS DECREASING LATER TONIGHT 

* IMPACTS...POSSIBLE TREE DAMAGE AND POWER OUTAGES...DAMAGE TO 
  LIGHT-WEIGHT STRUCTURES...DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM
009 
WWUS76 KSTO 140540
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1040 PM PDT SUN MAR 13 2016

CAZ015-140645-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-160314T0700Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
1040 PM PDT SUN MAR 13 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...IT
WILL STILL BE BREEZY OVERNIGHT. SOUTHERLY WINDS 15 TO 30 MPH ARE
EXPECTED OVERNIGHT. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:54 PM PST, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 12, 3:54 PM PST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
354 PM PST SAT MAR 12 2016

.SYNOPSIS...
SERIES OF PACIFIC STORMS WILL MOVE THROUGH INTO MONDAY BRINGING
PERIODS OF MODERATE TO HEAVY PRECIPITATION...ESPECIALLY IN THE
MOUNTAINS...ALONG WITH GUSTY WIND. DRY AND WARMER TUESDAY INTO
FRIDAY.

&&

.SHORT TERM DISCUSSION...
Winds remain breezy over the interior and have not come up as
strong as we were expecting over the Southern Sacramento Valley.
The strongest gusts of 50 mph reported earlier this morning at
Redding Airport. Snow levels will remain near 5000 feet for the
Sierra Nevada to around 4000 feet over Shasta County. Models have
the current band of rain that is moving south will stall over the
Southern Sacramento Valley region overnight. Any urban flooding
problems that occur is any would most likely be in that area.

Rain snow and wind can be expected through Sunday night with the
strongest winds once again expected during on Sunday. Isolated
thunderstorms may be possible over the north end of the Sacramento
valley and surrounding areas on Sunday. The upslope areas are
expected to continue to receive good amounts of rain/snow through
Sunday night.

Showers may linger on Monday but for the most part it looks like
the interior will be drying out throughout the day and become
fully dry during the evening hours.

Dry Tuesday as a ridge builds over the region. Breezy northerly
winds are also expected during the daytime.

&&
.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

Upper level ridging will bring mild temperatures and dry weather
through the week, with highs generally about 10 degrees above
normal. There will be some breezy north winds at times. Models are
showing a trough moving in to displace the ridge late in the
weekend. This will cool temperatures down some, and potentially
bring some precipitation to the area, likely focused over the
northern mountains. EK
&&

.AVIATION...

Next wave of precipitation with approaching weather system is
moving into the central valley. This band will bring occasionalIFR/LIFR
conditions this evening and overnight as moderate showers are
embedded in this area of more broad showers. In the Northern and
Central Sierra Nevada mountains and Coastal mountains Snow levels
will hover between 4500-5500 feet. The winds will decrease some
overnight. However another front Sunday will mean a return of
gusty winds of 25-35 kts and higher in the northern valley and
mountains.

Mead

&&

.STO Watches/Warnings/Advisories...
Flood Watch through Sunday afternoon for Burney Basin / Eastern
Shasta County-Carquinez Strait and Delta-Central Sacramento
Valley-Clear Lake/Southern Lake County-Motherlode-Mountains
Southwestern Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

Winter Storm Warning until 11 AM PDT Monday for West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

Winter Weather Advisory until 7 AM PDT Sunday for Burney Basin /
Eastern Shasta County-Mountains Southwestern Shasta County to
Northern Lake County-Shasta Lake Area / Northern Shasta County.

&&

In the hours before

Local storm report, Mar 12, 8:02 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
802 PM PST SAT MAR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SSE KIRKWOOD MEADOWS  38.68N 120.07W
03/12/2016  E7.0 INCH        ALPINE             CA   PUBLIC

            7 TO 8" @THE BASE WITH TEMPS @29, LIGHT
            WINDSREPORTED AT KIRKWOOD MOUNTAIN RESORT

&&

MEAD
Local storm report, Mar 12, 8:04 PM PST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
804 PM PST SAT MAR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HEAVY RAIN       1 E QUINCY              39.92N 120.90W
03/11/2016  M0.63 INCH       PLUMAS             CA   TRAINED SPOTTER

            OBSERVER LOCATION QUINCY.

&&

MEAD

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.